MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 22MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 22MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 150476 - oss poly tibial bushing - 747290, 150478 - oss poly lock pin - 354510, 161035 - oss rs axle - 046410, 161034 - oss rs poly fem bushings set/2 - 511150, 150493 - oss tibial poly bearing - 683830.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00595.
 
Event or Problem Description
It was reported that the patient had a left knee revision approximately 2.5 months post implantation due to implant fracture, pain, and instability.During the revision, scar tissue and wear were noted.The tibial bearing, bushing, rs axle, yoke, femoral bushings set and locking pin were exchanged without complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: complains of pain and instability, x-rays show flanges at the poly are broken; 2 weeks later office visit: pain and instability; revision op notes: noted asymmetric wear of the underside of the polyethylene, broken flanges on the tibial axle capture mechanism, no complications.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSS TIBIAL POLY BEARING 22MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16713491
Report Number0001825034-2023-00729
Device Sequence Number1609527
Product Code JDI
UDI-Device Identifier00880304006508
UDI-Public(01)00880304006508(17)270817(10)765260
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150415
Device Lot Number765260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight115 KG